How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jane Lefler Your Own Question
Jane Lefler
Jane Lefler, Breeder,Behaviorist, formerVet Asst
Category: Dog
Satisfied Customers: 19603
Experience:  Former vol Vet Assistant.Breeder 18+ years Dog trainer / behaviorist
2361900
Type Your Dog Question Here...
Jane Lefler is online now
A new question is answered every 9 seconds

My dog ate one of my Leothyroxine 88MCG My dog just ate one

Customer Question

My dog ate one of my Leothyroxine 88MCG
My dog just ate one of my Levothyroxine 88 MCG (thyroid) meds. Will it hurt him?
Submitted: 10 months ago.
Category: Dog
Expert:  Jane Lefler replied 10 months ago.

My name is*****’ve been involved professionally with dogs in the health/ behavioral fields for 19+ years. It will be my pleasure to work with you.

Expert:  Jane Lefler replied 10 months ago.

In order to supply you with an informed answer, it is necessary for me to collect some additional information from you. When I receive your response or reply, it will likely take me between 30-45 minutes to type up my reply if I am still online when I receive notice that you replied. I hope you can be patient.

How much does your dog weight?

Do you have hydrogen peroxide in the house in case it is needed?

Expert:  Jane Lefler replied 10 months ago.

I was hoping for a response back but don’t’ want you to wait either. If it just occurred you could induce vomiting with hydrogen peroxide 3%. The following site gives instructions for inducing vomiting.

http://www.bichonfriseusa.com/ref/inducevom.htm

Synthroid (levothyroxine) is a medication that is used in veterinary medicine to treat dogs with hypothyroidism and it is very well tolerated. The typical dose administered to dogs is 10 micrograms per pound (22 mcg/kg) orally every 12 hours. So an 88 mcg would be unlikely to do much to a dog over 8 pounds. Many vets don’t worry unless the dosage is much much higher than that. You can read about this here:

http://www.petplace.com/article/drug-library/library/prescription/levothyroxine-soloxinethyrotabs

You also have the option of monitoring him as well if your dog is over 8 pounds. Signs of high doses of levothyroxine are nervousness, anxiousness, panting, elevated heart rate and hyperactivity. Even then you see this only for a short time as it is a short acting drug.

If your dog is a smaller dog , you might wish to use activated charcoal to limit absorption of the drug. Read how to do that here:

http://www.petplace.com/article/drug-library/library/prescription/activated-charcoal-toxiban-liqui-char-uaa-gel).

I hope this information is helpful to you. If you would like any additional information or have more questions please don’t hesitate to press the reply to expert or continue conversation button so I can address any issues you still have . If you do find this helpful, please take this opportunity to rate my answer positively so I am compensated for my time.